Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 160, NWS Raleigh, NC

July 13, 2015Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 13, 2015, 7:46 PM EDT for Forsyth County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2015, 7:46 PM EDT (23:46 UTC)
Expired
Jul 13, 2015, 8:45 PM EDT
In force
59 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 6:23 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:35 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 13, 3:35 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT MON JUL 13 2015

.SYNOPSIS...AN INCREASINGLY ACTIVE NORTHWEST FLOW ALOFT WILL
BRING A SERIES OF DISTURBANCES ACROSS THE REGION THROUGH MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 335 PM MONDAY...

A SERIES OF DISTURBANCES ALOFT WILL CAUSE A L/W TROUGH TO AMPLIFY
OVER THE EASTERN U.S. THROUGH MID WEEK. THIS AMPLIFICATION WILL LEAD
TO AN INCREASE CHANCE FOR ACTIVE CONVECTIVE WEATHER ACROSS CENTRAL
NC THIS PERIOD.

REST OF THE AFTERNOON AND TONIGHT... SCATTERED CONVECTION WILL
PERSIST THROUGH THIS AFTERNOON IN VICINITY OF A DIFFERENTIAL HEATING
BOUNDARY OVER THE SANDHILLS EXTENDING INTO THE EASTERN PIEDMONT. THE
SLY LOW LEVEL FLOW IS FEEDING MODERATELY UNSTABLE AIR MASS INTO THIS
BOUNDARY. THE INSTABILITY AXIS AT MID AFTERNOON EXTENDS FROM THE
TRIAD INTO THE SOUTHERN PIEDMONT...SO EXPECT THE SCATTERED STORMS TO
EVENTUALLY GENERATE/BUILD WESTWARD INTO THIS SECTION OF THE FORECAST
AREA BY LATE THIS AFTERNOON-EARLY EVENING. EFFECTIVE SHEAR
RELATIVELY WEAK IN THIS REGION SO ORGANIZED BANDS OF CONVECTION
APPEAR TO BE MINIMAL LATE THIS AFTERNOON/EARLY EVENING. STORMS WHICH
EXHIBIT SUSTAINED UPDRAFTS AND ASSOCIATED PRECIP LOADING WILL HAVE
THE THREAT TO PRODUCE LOCALLY STRONG/DAMAGING WIND GUSTS WHEN THE
PRECIP LOAD DESCENDS TO THE SURFACE. THIS THREAT APPEARS TO BE
HIGHEST OVER THE WESTERN AND SOUTHERN PIEDMONT WHICH HAS SEEN THE
MOST HEATING TODAY.

LATER TONIGHT (AFTER 02Z-4Z)...CONVECTIVE COMPLEX CURRENTLY CROSSING
SOUTHERN OH-NORTHERN KY WILL BE APPROACHING OUR NW COUNTIES.
MAJORITY OF WRF MODELS DISSIPATE THIS COMPLEX AS IT MOVES SEWD INTO
OUR REGION...THOUGH THE PAST FEW RUNS OF THE HRRR DRAGS THIS SYSTEM
(THOUGH IN SOMEWHAT WEAKER FORM) ACROSS THE REGION. GFS HAS HAD A
STRONG SIGNAL THE PAST FEW RUNS A WELL...BRING THIS SYSTEM THOUGH
OVERNIGHT. THUS...WILL MAINTAIN A HIGH END CHANCE OF CONVECTION
ACROSS MOST OF THE PIEDMONT.

EFFECTIVE BULK SHEAR EXPECTED TO INCREASE TO BETWEEN 20-30KTS WITH
MLCAPE 400-800J/KG. THIS SUGGEST A CHANCE FOR ORGANIZED CONVECTION
IN THE FORM OF BROKEN BANDS WITH SOME BOWING FEATURES POSSIBLE.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 335 PM MONDAY...

...RISK OF SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS
PROBABLE TUESDAY NIGHT...

CONVECTIVE DEBRIS CLOUDINESS AND LINGERING SHOWERS OVER THE COASTAL
PLAIN WILL GRADUALLY MOVE OUT OR DIMINISH BY LATE MORNING. HEATING
OF THE MOIST AIR MASS WILL GENERATE A MODERATELY UNSTABLE ATMOSPHERE
BY AFTERNOON. A STEADY SW WIND AROUND 10KTS WITH GUSTS NEAR 20KTS
WILL PUSH AFTERNOON TEMPS WELL INTO THE 90S. NOT SEEING MUCH IN THE
MANNER OF A MECHANISM ALOFT TO TRIGGER ORGANIZED CONVECTION IN THE
AFTERNOON THOUGH PULSE TYPE THUNDERSTORMS A DEFINITE POSSIBILITY.

BULK SHEAR WILL BEGIN TO INCREASE LATE IN THE DAY...AND MORE SO
TUESDAY NIGHT AS A MID LEVEL 45-50KT ROUNDS THE BASE OF THE TROUGH.
THIS ENHANCED SHEAR WILL RESULT IN EFFECTIVE BULK SHEAR 30-40KTS. A
S/W RESPONSIBLE FOR CONVECTION EXPECTED TO FIRE OVER THE UPPER
MIDWEST THIS EVENING WILL INITIATE/SUSTAIN THIS CONVECTIVE COMPLEX
ACROSS CENTRAL NC. DUE TO THE STRONG HEATING EXPECTED TUESDAY
AFTERNOON...EXPECT DECENT LOW LEVEL LAPSE RATES TO PERSIST WELL INTO
THE EVENING HOURS. THE ENHANCED LOW LEVEL LAPSE RATES ALONG WITH THE
ABNORMALLY STRONG BULK SHEAR SUGGEST A GOOD PROBABILITY OF DAMAGING
WINDS WITH THE STRONGER/SEVERE STORMS. AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT. THIS SEVERE WEATHER EPISODE MAY PERSIST WELL
INTO THE OVERNIGHT/PRE-DAWN HOURS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 230 PM MONDAY...

THE UPPER TROUGH AXIS AND ASSOC SFC BOUNDARY ARE PROGGED TO MOVE
EAST OF I-95 BY 18Z WED...SO LOOK FOR PRECIP CHANCES TO WIND DOWN
DURING THE MORNING TO MID-DAY PERIOD WED. WITH THE AIRMASS CHANGE
LAGGING...HIGHS ON WED SHOULD STILL REACH THE LOW-MID 90S.

HIGH PRESSURE IN THE WAKE OF THE FRONT WILL BUILD INTO NC FOR THU
AND FRI...PROVIDING FAIR WEATHER AND COOLER TEMPS WITH READINGS NEAR
OR PERHAPS A FEW DEGREES BELOW NORMAL.

RAIN CHANCES WILL INCREASE BACK TO CLIMO AND PERHAPS ABOVE CLIMO
OVER THE WEEKEND INTO EARLY NEXT WEEK AS THE RIDGE CENTER OVER THE
LOWER MISS VALLEY MOVES WEST AND A SERIES OF SHORT WAVES ROUND THE
RIDGE TOP AND DROP SOUTHEAST ACROSS THE CAROLINAS. TEMPS DURING THIS
TIME WILL MODERATE BACK ABOVE NORMAL BY THE END OF THE WEEKEND AND
INTO MONDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 125 PM MONDAY...

AN ACTIVE WEATHER PATTERN ACROSS THE EASTERN U.S. WILL RESULT IN
PERIODS OF CONVECTION ACROSS CENTRAL NC THROUGH WEDNESDAY AND
ASSOCIATED MVFR/IFR CONDITIONS DUE TO CEILINGS AND HEAVY RAIN
SHOWERS. ASIDE FROM THE CONVECTION...EXPECT VFR CONDITIONS.

THE HIGHEST THREAT FOR WIDESPREAD CONVECTION APPEARS TO BE TWOFOLD:
THE FIRST LATE THIS EVENING THROUGH THE OVERNIGHT HOURS...STARTING
AROUND 03Z IN THE TRIAD...SPREADING EAST BY 06Z. THE SECOND HIGHER
THAN NORMAL THREAT WILL BE TUESDAY NIGHT INTO WEDNESDAY MORNING.
OTHERWISE...EXPECT ISOLATED TO SCATTERED CONVECTION LATER THIS
AFTERNOON THROUGH EARLY EVENING. THIS IMMEDIATE CONVECTIVE THREAT
APPEARS HIGHEST OVER THE NORTHERN PIEDMONT...AND MAY AFFECT THE
TRIAD AND KRDU TERMINALS BETWEEN 21Z-01Z.

FOR THURSDAY THROUGH SATURDAY...EXPECT A RETURN TO A MORE TYPICAL
SUMMER PATTERN WITH EXTENDED PERIODS OF VFR CONDITIONS WITH ISOLATED
CONVECTION HIGHLY PROBABLE IN THE AFTERNOON-EARLY EVENING HOURS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES/CBL
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...RAH
AVIATION...WSS
Hazardous weather outlook, Jul 13, 6:33 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
633 PM EDT MON JUL 13 2015

NCZ007>010-021>026-038>041-073>077-083>086-088-142245-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
633 PM EDT MON JUL 13 2015

...SEVERE THUNDERSTORM WATCH 414 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS
CENTRAL NORTH CAROLINA AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING AS AN UNSEASONABLY STRONG UPPER LEVEL TROUGH APPROACHES
THE REGION. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL
BE POSSIBLE. A BRIEF TORNADO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ011-027-028-042-043-078-089-142245-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
633 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS EVENING OR
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS
CENTRAL NORTH CAROLINA AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING AS AN UNSEASONABLY STRONG UPPER LEVEL TROUGH APPROACHES
THE REGION. THE NEAR STORM ENVIRONMENT IS FORECAST TO BE FAVORABLE
FOR LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. A BRIEF
TORNADO OR TWO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 13, 2:20 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT MON JUL 13 2015

NCZ075-086-088-131915-
CUMBERLAND NC-HOKE NC-MOORE NC-
220 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WEST CENTRAL
CUMBERLAND...HOKE AND SOUTHEASTERN MOORE COUNTIES UNTIL 315 PM EDT...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTHERN PINES...MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...
ANTIOCH...HOPE MILLS...VASS...ROCKFISH AND ASHLEY HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT UNSECURED OUTDOOR OBJECTS.

&&

LAT...LON 3515 7945 3527 7929 3501 7890 3495 7902
      3495 7904 3491 7910 3484 7922
TIME...MOT...LOC 1819Z 321DEG 12KT 3516 7932

WSS
Special weather statement, Jul 13, 2:58 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT MON JUL 13 2015

NCZ077-088-132000-
CUMBERLAND-HARNETT-
258 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL
CUMBERLAND AND CENTRAL HARNETT COUNTIES UNTIL 400 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LILLINGTON...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LILLINGTON...DUNN...GODWIN...ERWIN...LINDEN...BUIES CREEK...ANDERSON
CREEK...TIMBERLAKE AND RAVEN ROCK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK SHELTER IMMEDIATELY.

&&

LAT...LON 3535 7909 3552 7888 3529 7858 3527 7858
      3525 7861 3524 7862 3523 7862 3522 7863
      3514 7887
TIME...MOT...LOC 1857Z 314DEG 11KT 3532 7885
Special weather statement, Jul 13, 6:03 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT MON JUL 13 2015

NCZ021-038-132245-
DAVIDSON NC-FORSYTH NC-
603 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
DAVIDSON AND SOUTH CENTRAL FORSYTH COUNTIES UNTIL 645 PM EDT...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CLEMMONS...OR 9 MILES SOUTH
OF WINSTON-SALEM...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL... WIND GUSTS UP TO 50 MPH... AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...MIDWAY... ARCADIA AND WELCOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3606 8024 3597 8004 3595 8004 3587 8006
      3578 8022 3597 8036
TIME...MOT...LOC 2202Z 304DEG 8KT 3596 8025

77
Special weather statement, Jul 13, 6:30 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT MON JUL 13 2015

NCZ073-132315-
STANLY NC-
630 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN STANLY
COUNTY UNTIL 715 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDLAND...OR 15 MILES NORTH OF MONROE...
MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL... WIND GUSTS UP TO 50 MPH... AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOCUST AND STANFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3521 8048 3527 8045 3519 8030 3518 8031
      3517 8035 3517 8039 3516 8041 3517 8042
      3516 8044 3517 8047 3517 8049 3519 8051
TIME...MOT...LOC 2228Z 318DEG 7KT 3520 8050

77
Special weather statement, Jul 13, 7:12 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT MON JUL 13 2015

NCZ038-039-140015-
RANDOLPH NC-DAVIDSON NC-
712 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN RANDOLPH
AND EAST CENTRAL DAVIDSON COUNTIES UNTIL 815 PM EDT...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF ASHEBORO...MOVING SOUTHEAST AT
25 MPH.

HEAVY RAIN... HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...SEAGROVE...ULAH...MARTHA AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAK••••••••ENED TREES
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3580 8009 3567 7955 3565 7955 3551 7975
      3555 7996 3563 8009
TIME...MOT...LOC 2311Z 304DEG 20KT 3569 8003

77
Special weather statement, Jul 13, 7:18 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT MON JUL 13 2015

NCZ021>023-140015-
GUILFORD NC-ALAMANCE NC-FORSYTH NC-
718 PM EDT MON JUL 13 2015

...ISOLATED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
GUILFORD...ALAMANCE AND FORSYTH COUNTIES THROUGH 815 PM...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH GREENSBORO... MOVING SOUTHEAST AT 20
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER NORTHEAST YADKIN
COUNTY... MOVING SOUTHEAST AT 20 MPH INTO THE RURAL HALL AND
PFAFFTOWN AREAS.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3614 8044 3621 8045 3626 8042 3623 7926
      3591 7926 3585 7924 3584 7944 3586 7954
      3590 7955 3592 8005 3601 8004 3603 8014
      3603 8021 3600 8022 3600 8032 3597 8040
      3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 2315Z 295DEG 18KT 3599 7977

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:00 AM EDTSpecial Weather StatementRAHWake60 min
Jul 13, 6:19 AM EDTSpecial Weather StatementRAHWake56 min
Jul 13, 6:53 AM EDTSpecial Weather StatementRAHJohnston52 min
Jul 13, 7:04 AM EDTSpecial Weather StatementRAHHarnett56 min
Jul 13, 7:21 AM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake54 min
Jul 13, 7:59 AM EDTSpecial Weather StatementRAHWayne46 min
Jul 13, 8:14 AM EDTSpecial Weather StatementRAHWayne61 min
Jul 13, 10:19 AM EDTSpecial Weather StatementRAHWayne56 min
Jul 13, 11:21 AM EDTSpecial Weather StatementRAHWayne24 min
Jul 13, 11:45 AM EDTTornado WarningRAHSampson45 min
Jul 13, 12:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson59 min
Jul 13, 2:18 PM EDTSpecial Weather StatementRAHCumberland57 min
Jul 13, 2:20 PM EDTSpecial Weather StatementRAHHoke55 min
Jul 13, 2:44 PM EDTAreal Flood AdvisoryRAHCumberland2 hr
Jul 13, 2:58 PM EDTSpecial Weather StatementRAHHarnett62 min
Jul 13, 6:03 PM EDTSpecial Weather StatementRAHDavidson42 min
Jul 13, 6:30 PM EDTSpecial Weather StatementRAHStanly45 min
Jul 13, 6:38 PM EDTAreal Flood AdvisoryRAHDavidson3 hr
Jul 13, 7:18 PM EDTSpecial Weather StatementRAHAlamance, Forsyth, Guilford57 min
Jul 13, 7:27 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.